Alert archive / Alabama / Flash Flood Warnings in 2004
Flash Flood Warning 65, NWS Huntsville, AL
NWS Huntsville, AL issued this flash flood warning at Nov 30, 2004, 10:19 AM CST for Lauderdale County, Alabama. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 30, 2004, 10:19 AM CST (16:19 UTC)
- Expired
- Nov 30, 2004, 4:30 PM CST
- In force
- 6 hr
- Issued by
- NWS Huntsville, AL
- Area
- Counties, with a storm outline in the text
County Lauderdale County, AL
The radar
The Columbus AFB radar (KGWX), 127 km from the middle of the area, began a volume at 16:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.3 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 519 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 518 m²/s²
- 0-3 km storm-relative helicity
- 554 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KHUN 301623 FFWHUN ALC077-302230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE HUNTSVILLE AL 1019 AM CST TUE NOV 30 2004 THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... LAUDERDALE COUNTY IN NORTHWEST ALABAMA * UNTIL 430 PM CST * AT 1019 AM CST...WEATHER SERVICE RADAR DETECTED NUMEROUS SHOWERS AND ISOLATED THUNDERSTORMS THAT WILL CONTINUE TO PRODUCE HEAVY RAINFALL THROUGH AT LEAST 1 PM...AND PERHAPS LONGER. ADDITIONAL RAINFALL OF ONE HALF INCH PER HOUR IS POSSIBLE THROUGH 1 PM...ESPECIALLY ACROSS WESTERN LAUDERDALE COUNTY. RAINFALL OBSERVATIONS AND ESTIMATES INDICATE THAT 1 TO 2.5 INCHES OF RAIN HAS ALREADY FALLEN IN THIS AREA...CREATING SATURATED SOIL AND FLOOD PRONE CREEK BASINS. * SOME LOCATIONS AFFECTED INCLUDE... FLORENCE...KILLEN...LEXINGTON AND UNDERWOOD-PETERSVILLE SOME CREEKS IMPACTED BY THE HEAVY RAIN INCLUDE CYPRESS CREEK...LITTLE CYPRESS CREEK...AND SHOAL CREEK. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3500 8818 3481 8787 3483 8723 3499 8722 $$ KULA
2 follow-up statements
000
WGUS74 KHUN 301759
FFSHUN
ALC077-302230-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1157 AM CST TUE NOV 30 2004
...A FLASH FLOOD WARNING CONTINUES FOR LAUDERDALE COUNTY UNTIL 4:30
PM...
AT 1157 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
BAND OF HEAVY THUNDERSTORMS IN NORTHEAST MISSISSIPPI MOVING
NORTHEAST AT 50 MPH. THESE STORMS AND SHOWERS WILL MOVE INTO THE
WARNED AREA BETWEEN 12:15 PM AND 1:00 PM...PRODUCING HEAVY
DOWNPOURS. RAINFALL OF ONE HALF TO ONE INCH IS LIKELY THROUGH 2 PM.
SOME LOCATIONS AFFECTED THROUGH 500 PM CST
INCLUDE...FLORENCE...KILLEN...LEXINGTON...AND SURROUNDING AREAS.
WEATHER SPOTTERS REPORTED TRIBUTARIES OF CYPRESS CREEK RISING TO
BANKFULL RAPIDLY. FURTHER RUNOFF WILL LIKELY CAUSE FLASH FLOODING
EARLY THIS AFTERNOON.
MOST FLOODING DEATHS ARE VEHICLE RELATED. NEVER ATTEMPT TO DRIVE OR
WALK ACROSS AREAS THAT ARE COVERED BY FLOOD WATERS. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. ABANDON VEHICLES
THAT STALL OR BEGIN TO FLOAT. MOVE TO HIGHER GROUND TO ESCAPE THE
FLOOD.
REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3477 8866 3462 8854 3493 8807 3482 8725
3499 8724 3502 8813
$$
KULA000
WGUS74 KHUN 301927
FFSHUN
ALC077-302230-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
125 PM CST TUE NOV 30 2004
...FLASH FLOODING REPORTED ACROSS LAUDERDALE COUNTY...
A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 4:30 PM.
AT 110 PM CST...EMERGENCY MANAGEMENT FOR LAUDERDALE COUNTY REPORTED
NUMEROUS COUNTY ROADS HAVE BEEN CLOSED DUE TO FLASH FLOODING BETWEEN
CENTRAL AND ANDERSON. FLOODED ROADS ARE BECOMING A DEFINITE THREAT
TO MOTORISTS.
UNFORTUNATELY...MORE HEAVY RAINFALL IS ON THE WAY. A LARGE
DEVELOPING AREA OF HEAVY SHOWERS AND EMBEDDED THUNDERSTORMS OVER
NORTHEAST MISSISSIPPI WILL BE MOVING ACROSS THE WARNED AREA THROUGH
4:30 PM. EXPECT ADDITIONAL ONE HALF TO ONE INCH RAINFALL.
MOST FLOODING DEATHS ARE VEHICLE RELATED. NEVER ATTEMPT TO DRIVE OR
WALK ACROSS AREAS THAT ARE COVERED BY FLOOD WATERS. THE WATER DEPTH
MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. ABANDON VEHICLES
THAT STALL OR BEGIN TO FLOAT. MOVE TO HIGHER GROUND TO ESCAPE THE
FLOOD.
REPORT FLOODING INCIDENTS TO YOUR LOCAL EMERGENCY MANAGEMENT
AGENCY...SO IT CAN BE RELAYED TO THE NATIONAL WEATHER SERVICE IN
HUNTSVILLE.
STAY TUNED TO NOAA WEATHER RADIO...OR TO YOUR FAVORITE LOCAL MEDIA
FOR THE LATEST WEATHER INFORMATION.
LAT...LON 3500 8722 3482 8728 3477 8785 3492 8806
3505 8812
$$
KULAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 8:54 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Nov 30, 8:54 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HUNTSVILLE AL 854 AM CST TUE NOV 30 2004 .DISCUSSION... MANY FACTORS REMAIN FAVORABLE FOR HEAVY RAIN AND POTENTIAL FLOODING TODAY. 1) SOIL CONDITIONS CONTINUE TO SATURATE THIS MORNING ACROSS NW AL WITH SEVERAL BANDS OF SHRA. A COUPLE REPORTS OVER 1.25 INCHES SINCE 06Z ALREADY. COUNTY FLOOD GUIDANCE INDICATES LESS THAN 2 INCHES NEEDED IN 3 HOURS, AND THAT IS LIKELY A BIT OPTIMISTIC. 2) 8H AND SOUNDING ANALYSIS INDICATE VERY HIGH MOIST CONTENT WITHIN THE THETA-E RIDGE. PWAT OF 1.61 INCHES AT KJAN. MODERATE THETA-E ADVECTION BAND NOW CROSSING THROUGH WITH INITIAL SHORTWAVE. 3) ALTHOUGH STRONG WIND FIELDS WILL MOVE STORMS RIGHT ALONG, ECHO TRAINING LOOKS TO BECOME A PROBLEM GIVEN THE STRONG THERMAL BOUNDARY TO OUR W. WAT YOU SEE IS WHAT YOU GET BASICALLY ACROSS MS, LA, TX SHOULD MOVE OUR WAY THIS AFTERNOON AND EARLY EVENING. 50KT INFLOW WILL SUSTAIN ITSELF, WITH DEEP LAYER SHEAR (6KM) ON THE ORDER OF 60KT+. KGWX PROFILER CONTINUES TO WARRANT LLWS IN THE TAFS AS WELL. SOME STORM ORGANIZATION IS LIKELY WITH SOME THREAT OF GUSTY WINDS AT THE SURFACE WITH THE STRONGER LINEAR STORMS. THE LATEST RUC MODEL SUGGESTS A SLOWER PROGRESSION OF THE TROF AND COLD FRONT. THE THERMAL BOUNDARY IS QUITE STRONG, ESPECIALLY OVER E TX THIS MORNING. CONVECTIVE CELLS CONTINUE TO DEVELOP BACK INTO THIS AREA, SUGGESTIVE OF A LENGHTIER PERIOD OF POTENTIAL RAINFALL INTO THIS EVENING. WILL PROLONG THE HEAVY RAIN WORDING ALL AREAS THIS EVENING. && .HUN WATCHES/WARNINGS/ADVISORIES... AL...FLOOD WATCH THROUGH TONIGHT ALL AREAS. TN...FLOOD WATCH THROUGH TONIGHT ALL AREAS. && KULA
Hazardous weather outlook, Nov 30, 5:00 AM CST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 500 AM CST TUE NOV 30 2004 ALZ001>010-016-TNZ076-096-097-301900- COLBERT-CULLMAN-DE KALB-FRANKLIN AL-FRANKLIN TN-JACKSON-LAUDERDALE- LAWRENCE-LIMESTONE-LINCOLN-MADISON-MARSHALL-MOORE-MORGAN- 500 AM CST TUE NOV 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PARTS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...(TODAY AND TONIGHT)... A STORM SYSTEM WILL BRING RAIN AND EMBEDDED THUNDERSTORMS TO THE AREA THROUGH LATE TONIGHT. THE AIR NEAR THE SURFACE IS EXPECTED TO BE RELATIVELY COOL AND STABLE...SO ANY THUNDERSTORMS THAT DEVELOP WILL BE ELEVATED IN NATURE. THANKS TO STRONG WINDS ALOFT...ONE OR TWO STORMS MAY BE CAPABLE OF PRODUCING DAMAGING STRAIGHT LINE WINDS. IN ADDITION...LOOSE SATURATED SOIL MAY ALLOW TREES TO FALL MORE EASILY DESPITE WEAKER WINDS. THE PRIMARY THREAT FROM THIS SYSTEM WILL BE FLOODING RAINS... PARTICULARLY ACROSS NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. MOST AREAS SHOULD RECEIVE 1 TO 2 INCHES OF RAIN TODAY...WITH ISOLATED 3 INCH AMOUNTS NOT OUT OF THE QUESTION. THE HEAVIER RAIN AXIS WILL REMAIN ACROSS WESTERN PORTIONS OF THE AREA THROUGH THE AFTERNOON HOURS BEFORE SHIFTING EAST TONIGHT. FOR THESE REASONS...A FLOOD WATCH HAS BEEN ISSUED THROUGH TONIGHT FOR THE ENTIRE HUNTSVILLE AREA OF RESPONSIBILITY. RAIN WILL BEGIN TO TAPER OFF FROM WEST TO EAST LATE TONIGHT AS THE FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...(WEDNESDAY THROUGH MONDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. COOLER AND DRIER AIR WILL FILTER INTO THE REGION BEHIND THE FRONT. HIGH PRESSURE IS EXPECTED TO DOMINATE AREA WEATHER THROUGH THE REMAINDER OF THE WORK WEEK...WITH THE NEXT CHANCE OF RAIN NOT UNTIL SUNDAY. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME. 27
The office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 4:30 PM CST | Flash Flood Warning | HUN | Lauderdale | 4 hr |
Nearby
Flash Flood Warnings in Alabama, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.